Aa
A
A
Close
Avatar universal
bumps inside my lips.
l90
Hello,
I have been experiencing little bumps that feel like a  small heat rash inside my lips, I have been really stressed lately with finals and such. My lips have been a little chapped and I thought maybe it was because of biting on my lips. I haven't felt them today or most of yesterday. Is it herpes? what could it be? I'm really worried and paranoid. I don't have any cold sore and you can't see the bumps, I just feel them. my mom says the same thing is going on with her lips from them being chapped, but I'm not sure if that is the issue. Can you please help me?
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hi,

This could be a part of Cheilitis, which is a medical condition involving inflammation of the lip. Or a bad case of Chapped lips , a condition whereby the lips become dry and possibly cracked. It may be caused by the evaporation of moisture.

Lip balm can often provide temporary relief, though it should not be used extensively.  One should avoid licking their lips as saliva contains the enzyme amylase, which can damage the already compromised lip tissue.
Honey can be used on the lips as a natural remedy.


Cheilitis is associated with many conditions from Vitamin B12 deficiency, iron deficiency anemia, be a symptom of allergies.can also be caused by taking the (retinoid) drug Isotretinoin (brand name Roaccutane).

Applying protective paraffin-based ointment (such as Vaseline) or lip balms to the lips is normally very effective. Also take Vitamin B supplements.

If nothing works you can have a biopsy done to find out the cause.
ref:http://en.wikipedia.org/wiki/Chapped_lips

Some causes of the symptoms you mention, could be lip biting, lip licking, Vit.B2 deficiency, smoking, overexposure to sun and ill fitting dentures. In extreme cases, this could be due to bacterial or fungal skin infection.

You need to drink plenty of water daily – around 1.5 – 3 litres per day and eat a balanced diet. Do not keep your lips dry; apply lip balm which contains sunscreen – preferably a medicated one.

If the symptoms still persist, consult your skin specialist or dermatologist.

Let us know about how you are doing and if you have any other doubts.

Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway